- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
ISRN Applied Mathematics
Volume 2012 (2012), Article ID 956291, 16 pages
Global Attractor for Doubly Nonlinear Parabolic Equation
School of Mathematics, Lanzhou City University, Lanzhou 730070, China
Received 26 March 2012; Accepted 10 May 2012
Academic Editors: M. Hermann, G. Kyriacou, and S. Utyuzhnikov
Copyright © 2012 Yongjun Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Our aim in this paper is to study the long-time behavior for a class of doubly nonlinear parabolic equations. First we show that the problem has a unique solution. Then we prove that the semigroup corresponding to the problem is norm-to-weak continuous in and . Finally we establish the existence of global attractor of the problem in and .
We study the long-time behavior (in terms of attractors) of the solution of the following problem: Here is a bounded smooth domain in () and is a given function in .
Such equations appear, for example, in the study of gas filtration (so-called porous medium equation ). It has been extensively studied when is linear [1–5], and the existence of attractors has been proved in [6–11] (for ).
By hypotheses (1.2)–(1.5), and are nonlinear functions with polynomial growth of arbitrary order. Here is more general than in [1–4](where is linear growth), which is an essential difficulty in proving the existence of global attractor. To problem (1.1), the key points are to obtain the continuous and compactness of semigroup. By using Legendre transform and the asymptotic a priori estimate method introduced in [10, 11], we show the existence of global attractor.
This paper is organized as follows. In Section 2, we recall some basic concepts about the global attractor. In Section 3, we show the uniqueness of solution and norm-to-weak continuous semigroup for (1.1). In Section 4, we verify the asymptotic compactness of the semigroup in and prove the existence of the -global attractor under the hypotheses (1.2)–(1.6). Finally, in Section 5, we prove the existence of the -global attractor for .
Throughout this paper we use the following notation: , and the norms in and are denoted by and , respectively; and ; or denotes Lebesgue measure of ; sometimes for special differentiation, we denote the different positive constants by , ,.
In this section, we recall some basic concepts about the global attractors.
Definition 2.1 (see [6–8]). Let be a semigroup on a Banach space . A subset is called a global attractor for the semigroup if is compact in and enjoys the following properties:(1) is an invariant set, that is, for any ;(2) attracts all bounded sets of , that is, for any bounded subset of where is the Hausdorff semidistance of the two sets and :
And a subset of is called a bounded absorbing set of the semigroup in , if for any bounded of , there exists some , such that for any .
Definition 2.2 (see ). Let be a Banach space and let be a family of operator in . We say that is norm-to-weak continuous semigroup in , if satisfies(1) (the identity);(2);(3) if and in .
Definition 2.3 (see ). A set , which is invariant, closed in , compact in and attracts the bounded subsets of in the topology of , is called an ()-global attractor.
Definition 2.4 (see ). Let be a semigroup on Banach space . is called -asymptotically compact, if for any bounded sequence and , as , has a convergence subsequence with respect to the topology of .
Definition 2.5 (see ). Let be a semigroup on Banach space . A bounded subset of is called an -bounded absorbing set, if for any bounded set of , there exists some , such that for any .
Theorem 2.6 (see ). Let be a Banach space and let be a norm-to-weak continuous semigroup on . Then has a global attractor in provided that the following conditions hold:(1) has a bounded absorbing set in ;(2) is asymptotically compact in .
Theorem 2.7 (see ). Let be a norm-to-weak continuous semigroup on . One assumes that . Then has an -global attractor provided that the following conditions hold:(1) has an -bounded absorbing set ;(2)there is a such that is -asymptotically compact;(3)for any and for any bounded , there exist constants and , such that
Lemma 2.8 (see ). Let be a semigroup on and suppose that has a bounded absorbing set in . Then for any and any bounded subset , there exist positive constants and such that where the positive constant is independent of , , and .
3. Uniqueness of Solution and Norm-to-Weak Continuous Semigroup
The existence of weak solution for (1.1) can be obtained by the standard Faedo-Galerkin approximation method. Here we only state the result.
We now show that the solution is uniqueness and continuous dependent on initial conditions.
Proof. Suppose that be two solutions of (1.1) with initial conditions , ; then
We define the sign function by
Multiplying (3.3) by and integrating in , we obtain
Using (1.6), we get
Since , by dominated convergence theorem, we have
By Gronwall inequality, we get
From (1.2), we have
which gives continuous dependence on initial conditions and uniqueness of solution in .
By Theorem 3.2, we can define the operator semigroup in as the following: which is continuous in .
Since is a continuous increasing function with , we define for , Then the Legendre transform is defined by Note that
Proof. Let in , be the solutions of (1.1) corresponding to initial date , . In (1.1), replace by . Multiplying (1.1) by and integrating in , we get Applying Young inequality, we have So Integrating from 0 to , we obtain in , so there existence , such that . Is bounded in and . Therefore, there exists weak convergent subsequence of in and . Let obviously, be a solution of (1.1) satisfying the initial value condition . By the unique of solution for (1.1), we have , that is, in and . By Definition 2.2, Theorem 3.3 holds.
Remark 3.4. The semigroup is norm-to-weak continuous in .
4. -Global Attractor
By Theorem 3.3, we can define operator semigroup as the following:
Proof. Let be the solution of (1.1) with initial date ; taking scalar product with in (1.1), we deduce that By (1.5), we obtain Using Young inequality, we get By (4.4), we have Since , by (1.3), there exist such that Hence, We get By the Gronwall lemma, we have Therefore, We obtain It follows from (4.8) that there exists ; we get Multiplying (1.1) by and integrating over , we get where . Now by (1.2) we get It follows from (1.5) that there exist such that Using the uniform Gronwall Lemma that there exists , we have By (4.16), , we obtain Therefor, the semigroup exists bounded absorbing set in and ; it follows from Theorem 2.6 that we have the following.
Theorem 4.2. Assume that the conditions (1.2)–(1.6) are satisfied, . Then the semigroup has a -global attractor, which is nonempty, compact, invariant in and attracts every bounded subset of with respect to norm.
In the following, we will give the asymptotic a priori estimate of with respect to -norm, which plays a crucial role in the proof of the -global attractor.
Proof. By (1.3) and (1.5), we find that there exists such that
Letting , when , then . Multiplying (1.1) with , we get where denote the positive part of , that is: Thus we have We obtain Since , we have So By Gronwall inequality, there exists such that
For any there exists ; for any , , we have
Leting , obviously is a semigroup in . By (1.5) and (4.18), has a bounded absorbing set in . Combining Lemma 2.8, for any , there exist , for any , we have Hence that is
By repeating the same step above and multiplying (1.1) with , we get where
Combining (4.31) and (4.32), we have
Thanks to (4.20), we have
From Theorem 4.2, we know that the semigroup is asymptotically compact in ; using Theorem 4.1, Lemma 4.3, and Theorem 2.7, we get the following.
Theorem 4.4. Assume that the conditions (1.2)–(1.6) are satisfied, . Then the semigroup has a -global attractor, which is nonempty, compact, invariant in and attracts every bounded subset of with respect to norm.
5. -Global Attractor
In this section, we want to prove the -global attractor. However, for general N-dimension space, our methods can not work, so we make the following assumption:
Proof. Multiplying (1.1) by and integrating over , we have
By (4.16) and (4.18), there exists for any ; we get
Integrating (5.4) from to , we obtain
By differentiating (1.1) in time , we have
Letting , we get
Multiplying (5.7) by and integrating over , we get
Hence from (5.9), we obtain
Since , from Theorem 4.1 the semigroup has a bounded absorbing set in . Applying Sobolev embedding theorem, the semigroup is bounded in ; hence,
Since , the imbedding is compact; hence Using interpolation inequality for Sobolev space, we get Therefore, from (5.12), we have Thanks to uniform Gronwall inequality, there exists for any ; we have
Now we prove the semigroup is asymptotically compact in .
Proof. Let is a bounded absorbing set in , , as , . Now we will prove that there exists Cauchy sequence of in . By Theorem 4.2, we know that exists global attractor in , therefore there exists Cauchy sequence of in , we denote by . Hence, : In view of (1.1), we get Multiplying the above equality by and integrating over , we obtain Hence, for any , we get That is to say, the semigroup is asymptotically compact in .
Theorem 5.3. Assume that the conditions (1.2), (1.3), (1.5), (1.6) and (5.1) are satisfied, . Then the semigroup has a -global attractor, which is nonempty, compact, invariant in and attracts every bounded subset of with respect to norm.
This work is supported in part by the NSFC Grant (11161026).
- A. Friedman and S. Kamin, “The asymptotic behavior of gas in an -dimensional porous medium,” Transactions of the American Mathematical Society, vol. 262, no. 2, pp. 551–563, 1980.
- K. Shirakawa, “Large time behavior for doubly nonlinear systems generated by subdifferentials,” Advances in Mathematical Sciences and Applications, vol. 10, pp. 77–92, 2000.
- A. Eden and J.-M. Rakotoson, “Exponential attractors for a doubly nonlinear equation,” Journal of Mathematical Analysis and Applications, vol. 185, no. 2, pp. 321–339, 1994.
- A. Eden, B. Michaux, and J.-M. Rakotoson, “Doubly nonlinear parabolic-type equations as dynamical systems,” Journal of Dynamics and Differential Equations, vol. 3, no. 1, pp. 87–131, 1991.
- A. Miranville, “Finite dimensional global attractor for a class of doubly nonlinear parabolic equations,” Central European Journal of Mathematics, vol. 4, no. 1, pp. 163–182, 2006.
- J. C. Robinson, Infinite-Dimensional Dynamical Systems, Cambridge University Press, Cambridge, UK, 2001.
- V. Chepyzhov and M. Vishik, Attractors for Equations of Mathematical Physics, vol. 49, American Mathematical Society, AMS, Providence, RI, USA, 2002.
- R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, NY, USA, 1997.
- Q. Ma, S. Wang, and C. Zhong, “Necessary and sufficient conditions for the existence of global attractors for semigroups and applications,” Indiana University Mathematics Journal, vol. 51, no. 6, pp. 1541–1559, 2002.
- C. Sun and C. Zhong, “Attractors for the semilinear reaction-diffusion equation with distribution derivatives in unbounded domains,” Nonlinear Analysis, vol. 63, no. 1, pp. 49–65, 2005.
- C. K. Zhong, M. H. Yang, and C. Y. Sun, “The existence of global attractors for the norm-to-weak continuous semigroup and application to the nonlinear reaction-diffusion equations,” Journal of Differential Equations, vol. 223, no. 2, pp. 367–399, 2006.